MAUDE Adverse Event Report: Arthrex, Inc. HD Scorpion Needle; ORTHOPEDIC MANUAL SURG INSTR

Arthrex, Inc. HD Scorpion Needle; ORTHOPEDIC MANUAL SURG INSTR
Model Number HD Scorpion Needle
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, an fda medsun notification was received via email.A facility representative reported that an ar-13999hdn hd scorpion needle with megaloader had the tip of the needle break off and remain in the patient during the intraoperative phase.The surgeon confirmed that a 2.5 mm metal tip was retained in the rotator cuff.The surgeon stated that attempts to identify the retained tip were unsuccessful and that further disruption of the rotator cuff to locate the tip was not pursued because it would cause harm.The surgeon explained the finding to the patient and documented the discussion.The surgeon also discussed the finding with the radiologist, and it was determined that manipulation of the rotator cuff should be discontinued and that retention of the tip would not affect the clinical outcome.This was discovered during a left shoulder arthroscopy procedure in (b)(6) 2026.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
HD Scorpion Needle
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
Arthrex, Inc.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer (Section G)
Arthrex, Inc.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
+1(800)933-7001
MDR Report Key50545524
Report Number1220246-2026-04558
Device Sequence Number18790750
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public(01)00888867374003(11)251218(17)301130(10)15547012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD Scorpion Needle
Device Catalogue NumberAR-13999HDN
Device Lot Number15547012
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight288 LB
Patient RaceWhite